Alert archive / Hawaii / High Surf Advisories in 2025

High Surf Advisory 21, NWS Honolulu, HI

April 4, 20254 counties in Hawaii

NWS Honolulu, HI issued this high surf advisory at Apr 4, 2025, 3:13 PM HST for 4 counties in Hawaii. It took effect at Apr 5, 2025, 6:00 AM HST. It was in force for 69 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2025, 3:13 PM HST (01:13 UTC)
In effect from
Apr 5, 2025, 6:00 AM HST
Expired
Apr 8, 2025, 3:18 AM HST
In force
69 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

959 
WHHW40 PHFO 050113
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
313 PM HST Fri Apr 4 2025

...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU 
KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... 
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF KAUAI OAHU 
MOLOKAI AND MAUI...

.A north-northwest (330-340 deg) swell building tonight will be
reinforced by a large long period north (340-350 deg) swell 
Saturday and Sunday. High Surf Advisory conditions are expected 
along most north facing shores through early Saturday. A much 
larger pulse of long period north swell will rapidly build 
Saturday afternoon and peak Saturday night and Sunday. During the 
peak, surf along north and exposed east facing shores of most 
islands should reach High Surf Warning levels, while most west 
facing shores experience advisory level conditions.

HIZ001-007-009-017-029-030-035-037-039-045-047-053-054-051415-
/O.NEW.PHFO.SU.W.0007.250405T0400Z-250407T0400Z/
Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North-
Kauai East-Koolau Windward-Molokai Windward-Molokai North-
Maui Central Valley North-Windward Haleakala-Big Island East-
Big Island North-
313 PM HST Fri Apr 4 2025

...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
SUNDAY...

* WHAT...Along north facing shores, surf of 10 to 16 feet tonight,
  building to 20 to 26 feet Saturday afternoon. Along east facing
  shores, surf of 3 to 5 feet tonight, building to 10 to 15 feet
  Saturday afternoon.

* WHERE...North and east facing shores of Kauai, Maui, Molokai, 
  Niihau, Oahu and the Big Island.

* WHEN...From 6 PM this evening to 6 PM HST Sunday.

* IMPACTS...High. Expect very strong breaking waves and powerful
  currents. Waves breaking in channel entrances may make
  navigating the channels dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the shoreline along the affected coasts. Be
prepared for road closures. Postpone entering or leaving channels
affected by the high surf until the surf subsides.

&&

$$

HIZ003-006-018-040-051415-
/O.NEW.PHFO.SU.Y.0021.250405T1600Z-250407T0400Z/
Kauai Southwest-Waianae Coast-Maui Leeward West-Molokai West-
313 PM HST Fri Apr 4 2025

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 PM HST
SUNDAY...

* WHAT...Along west facing shores, surf of 5 to 10 feet tonight,
  building to 10 to 16 feet Saturday afternoon.

* WHERE...West facing shores of Kauai, Oahu, Molokai, and Maui.

* WHEN...From 6 AM Saturday to 6 PM HST Sunday.

* IMPACTS...Moderate. Strong breaking waves and strong currents
  will make swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials. When in doubt, don't
go out.

&&

$$
9 follow-up statements
324 
WHHW40 PHFO 051311
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
311 AM HST Sat Apr 5 2025

...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU 
KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... 
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF KAUAI OAHU MOLOKAI
AND MAUI...

.Surf is expected to rise this afternoon as a large, long-period 
north-northwest swell (340-360 degrees) arrives. This swell will push
surf to warning levels along north and exposed east-facing shores, 
with advisory-level surf likely for exposed west-facing shores through
Sunday. This swell will peak tonight into Sunday, then steadily ease
through the first half of the week. 

HIZ001-007-009-017-029-030-035-037-039-045-047-053-054-060215-
/O.CON.PHFO.SU.W.0007.000000T0000Z-250407T0400Z/
Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North-
Kauai East-Koolau Windward-Molokai Windward-Molokai North-
Maui Central Valley North-Windward Haleakala-Big Island East-
Big Island North-
311 AM HST Sat Apr 5 2025

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Along north facing shores, surf building to 20 to 26 
  feet this afternoon. Along east facing shores, surf building to 
  10 to 15 feet this afternoon.

* WHERE...North and east facing shores of Niihau, Kauai, Maui, 
  Molokai, Niihau, Oahu and the Big Island.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...High. Expect very strong breaking waves and powerful 
  currents. Waves breaking in channel entrances may make 
  navigating the channels dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the shoreline along the affected coasts. Be
prepared for road closures. Postpone entering or leaving channels
affected by the high surf until the surf subsides.

&&

$$

HIZ003-006-018-040-060215-
/O.CON.PHFO.SU.Y.0021.250405T1600Z-250407T0400Z/
Kauai Southwest-Waianae Coast-Maui Leeward West-Molokai West-
311 AM HST Sat Apr 5 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Surf building to 10 to 16 feet.

* WHERE...West facing shores of Kauai, Oahu, Molokai, and Maui.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Moderate. Strong breaking waves and strong currents 
  will make swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials. When in doubt, don't
go out.

&&

$$
595 
WHHW40 PHFO 060114
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
314 PM HST Sat Apr 5 2025

...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... 
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF KAUAI OAHU 
MOLOKAI AND MAUI...

.An extra large, long period north swell (340-360 degrees) will 
peak tonight and Sunday, producing warning level surf along north
and exposed east facing shores and advisory level surf for most 
west facing shores. The swell will steadily decline late Sunday 
and Monday.

HIZ001-007-009-017-029-030-035-037-039-045-047-053-054-061415-
/O.CON.PHFO.SU.W.0007.000000T0000Z-250407T0400Z/
Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North-
Kauai East-Koolau Windward-Molokai Windward-Molokai North-
Maui Central Valley North-Windward Haleakala-Big Island East-
Big Island North-
314 PM HST Sat Apr 5 2025

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Along north facing shores, surf building to 25 to 35 feet
  tonight, lowering to 20 to 25 feet Sunday. Along east facing
  shores, surf building to 14 to 18 feet tonight, lowering to 10
  to 15 feet Sunday.

* WHERE...North and east facing shores of Niihau, Kauai, Maui, 
  Molokai, Niihau, Oahu and the Big Island.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...High. Expect very strong breaking waves and powerful 
  currents. Waves breaking in channel entrances may make 
  navigating the channels dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the shoreline along the affected coasts. Be
prepared for road closures. Postpone entering or leaving channels
affected by the high surf until the surf subsides.

&&

$$

HIZ003-006-018-040-061415-
/O.CON.PHFO.SU.Y.0021.000000T0000Z-250407T0400Z/
Kauai Southwest-Waianae Coast-Maui Leeward West-Molokai West-
314 PM HST Sat Apr 5 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Surf building to 10 to 16 feet tonight, lowering to 8 to
  14 feet Sunday.

* WHERE...West facing shores of Kauai, Oahu, Molokai, and Maui.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Moderate. Strong breaking waves and strong currents 
  will make swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials. When in doubt, don't
go out.

&&

$$
624 
WHHW40 PHFO 060122 CCA
CFWHFO

Coastal Hazard Message...CORRECTED
National Weather Service Honolulu HI
322 PM HST Sat Apr 5 2025

...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... 
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF KAUAI OAHU 
MOLOKAI AND MAUI...

.An extra large, long period north swell (340-360 degrees) will 
peak tonight and Sunday, producing warning level surf along north
and exposed east facing shores and advisory level surf for most 
west facing shores. The swell will steadily decline late Sunday 
and Monday.

HIZ001-007-009-017-029-030-035-037-039-045-047-053-054-061415-
/O.COR.PHFO.SU.W.0007.000000T0000Z-250407T0400Z/
Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North-
Kauai East-Koolau Windward-Molokai Windward-Molokai North-
Maui Central Valley North-Windward Haleakala-Big Island East-
Big Island North-
322 PM HST Sat Apr 5 2025

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Along north facing shores, surf building to 25 to 35 feet
  tonight, lowering to 20 to 25 feet Sunday. Along east facing
  shores, surf building to 14 to 18 feet tonight, lowering to 10
  to 15 feet Sunday.

* WHERE...North and east facing shores of Kauai, Maui, Molokai, 
  Niihau, Oahu and the Big Island.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...High. Expect very strong breaking waves and powerful 
  currents. Waves breaking in channel entrances may make 
  navigating the channels dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the shoreline along the affected coasts. Be
prepared for road closures. Postpone entering or leaving channels
affected by the high surf until the surf subsides.

&&

$$

HIZ003-006-018-040-061415-
/O.CON.PHFO.SU.Y.0021.000000T0000Z-250407T0400Z/
Kauai Southwest-Waianae Coast-Maui Leeward West-Molokai West-
322 PM HST Sat Apr 5 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Surf building to 10 to 16 feet tonight, lowering to 8 to
  14 feet Sunday.

* WHERE...West facing shores of Kauai, Oahu, Molokai, and Maui.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Moderate. Strong breaking waves and strong currents 
  will make swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials. When in doubt, don't
go out.

&&

$$
805 
WHHW40 PHFO 061301
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
301 AM HST Sun Apr 6 2025

...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... 
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF NIIHAU KAUAI OAHU
MOLOKAI AND MAUI...

.An extra large, long period north swell (350-360 degrees) will 
peak today, producing warning level surf along north and exposed 
east facing shores and advisory level surf for most west facing 
shores. The swell will steadily decline tonight and Monday.

HIZ001-007-009-017-029-030-035-037-039-045-047-053-054-070400-
/O.CON.PHFO.SU.W.0007.000000T0000Z-250407T0400Z/
Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North-
Kauai East-Koolau Windward-Molokai Windward-Molokai North-
Maui Central Valley North-Windward Haleakala-Big Island East-
Big Island North-
301 AM HST Sun Apr 6 2025

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Along north facing shores, surf 25 to 35 feet. Along east
  facing shores, surf 12 to 18 feet.

* WHERE...North and east facing shores of Niihau, Kauai, Oahu,
  Molokai, Maui, and the Big Island.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...High. Expect very strong breaking waves and powerful 
  currents. Waves breaking in channel entrances may make 
  navigating the channels dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the shoreline along the affected coasts. Be
prepared for road closures. Postpone entering or leaving channels
affected by the high surf until the surf subsides.

&&

$$

HIZ003-006-018-040-070400-
/O.CON.PHFO.SU.Y.0021.000000T0000Z-250407T0400Z/
Kauai Southwest-Waianae Coast-Maui Leeward West-Molokai West-
301 AM HST Sun Apr 6 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Surf 10 to 15 feet along west facing shores of Niihau,
  Kauai, Oahu, and Molokai. Surf 8 to 12 feet along west facing
  shores of Maui.

* WHERE...West facing shores of Niihau, Kauai, Oahu, Molokai, and
  Maui.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Moderate. Strong breaking waves and strong currents 
  will make swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials. When in doubt, don't
go out.

&&

$$
126 
WHHW40 PHFO 070118
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
318 PM HST Sun Apr 6 2025

...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... 
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF NIIHAU KAUAI OAHU
MOLOKAI AND MAUI...

.The current large long period north swell (350-360 degrees)
peaked Saturday night into Sunday morning and will continue to 
gradually decline over the next few days.

HIZ001-007-009-017-029-030-035-037-039-045-047-053-054-071430-
/O.EXT.PHFO.SU.W.0007.000000T0000Z-250407T1600Z/
Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North-
Kauai East-Koolau Windward-Molokai Windward-Molokai North-
Maui Central Valley North-Windward Haleakala-Big Island East-
Big Island North-
318 PM HST Sun Apr 6 2025

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Along north facing shores, surf 20 to 26 feet. Along east
  facing shores, surf 10 to 15 feet.

* WHERE...North and east facing shores of Niihau, Kauai, Oahu,
  Molokai, Maui, and the Big Island.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...High. Expect very strong breaking waves and powerful 
  currents. Waves breaking in channel entrances may make 
  navigating the channels dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from the shoreline along the affected coasts. Be
prepared for road closures. Postpone entering or leaving channels
affected by the high surf until the surf subsides.

&&

$$

HIZ003-006-018-040-071430-
/O.EXT.PHFO.SU.Y.0021.000000T0000Z-250407T1600Z/
Kauai Southwest-Waianae Coast-Maui Leeward West-Molokai West-
318 PM HST Sun Apr 6 2025

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Surf 10 to 16 feet along west facing shores of Niihau, 
  Kauai, Oahu, and Molokai. Surf 8 to 12 feet along west facing 
  shores of Maui.

* WHERE...West facing shores of Niihau, Kauai, Oahu, Molokai, and
  Maui.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Moderate. Strong breaking waves and strong currents 
  will make swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials. When in doubt, don't
go out.

&&

$$
800 
WHHW40 PHFO 071306
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
306 AM HST Mon Apr 7 2025

...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... 
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF NIIHAU KAUAI OAHU
MOLOKAI AND MAUI...

.The current large long period north swell (340-360 degrees)
will continue to produce advisory level surf along exposed north,
east and west facing shores through early Tuesday morning. Surf
heights will fall below advisory thresholds on Tuesday as the 
north swell continues to slowly decline.

HIZ001-007-009-017-029-030-035-037-039-045-047-053-054-080215-
/O.CAN.PHFO.SU.W.0007.000000T0000Z-250407T1600Z/
/O.EXB.PHFO.SU.Y.0021.000000T0000Z-250408T1600Z/
Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North-
Kauai East-Koolau Windward-Molokai Windward-Molokai North-
Maui Central Valley North-Windward Haleakala-Big Island East-
Big Island North-
306 AM HST Mon Apr 7 2025

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...
...HIGH SURF WARNING IS CANCELLED...

* WHAT...Large breaking waves, 18 to 22 feet along exposed north
  facing shores, and 8 to 12 feet along exposed east facing 
  shores.

* WHERE...North and east facing shores of Niihau, Kauai, Oahu,
  Molokai, Maui, and the Big Island.

* WHEN...Until 6 AM HST Tuesday.

* IMPACTS...Moderate. Strong breaking waves and strong currents
  will make swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials. When in doubt, don't
go out.

&&

$$

HIZ003-006-018-040-080215-
/O.EXT.PHFO.SU.Y.0021.000000T0000Z-250408T1600Z/
Kauai Southwest-Waianae Coast-Maui Leeward West-Molokai West-
306 AM HST Mon Apr 7 2025

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

* WHAT...Large breaking waves of 8 to 14 feet along exposed west 
  facing shores.

* WHERE...West facing shores of Niihau, Kauai, Oahu, Molokai, and
  Maui.

* WHEN...Until 6 AM HST Tuesday.

* IMPACTS...Moderate. Strong breaking waves and strong currents 
  will make swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials. When in doubt, don't
go out.

&&

$$

RCB
017 
WHHW40 PHFO 071719
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
719 AM HST Mon Apr 7 2025

...HIGH SURF ADVISORY FOR NORTH AND EAST AND WEST FACING SHORES 
OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI...

.The current large long period north swell (340-360 degrees) will
continue to produce advisory level surf along exposed north, east
and west facing shores through early Tuesday morning. Surf
heights will fall below advisory thresholds on Tuesday as the
north swell continues to slowly decline.

HIZ001-003-006-007-009-017-018-029-030-035-037-039-040-045-047-
053-054-080630-
/O.CON.PHFO.SU.Y.0021.000000T0000Z-250408T1600Z/
Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana-
Maui Windward West-Maui Leeward West-Kauai North-Kauai East-
Koolau Windward-Molokai Windward-Molokai North-Molokai West-
Maui Central Valley North-Windward Haleakala-Big Island East-
Big Island North-
719 AM HST Mon Apr 7 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

* WHAT...Large breaking waves, 15 to 20 feet along exposed north 
  facing shores, and 8 to 12 feet along exposed east facing 
  shores.

* WHERE...North and east facing shores of Niihau, Kauai, Oahu,
  Molokai, Maui, and the Big Island.

* WHEN...Until 6 AM HST Tuesday.

* IMPACTS...Moderate. Strong breaking waves and strong currents 
  will make swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials. When in doubt, don't
go out.

&&

$$
691 
WHHW40 PHFO 080200
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
400 PM HST Mon Apr 7 2025

...HIGH SURF ADVISORY FOR NORTH AND EAST AND WEST FACING SHORES
OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI...

.The current large long period north swell (340-360 degrees) will
continue to produce advisory level surf along exposed north, east
and west facing shores through early Tuesday morning. Surf
heights should fall below advisory thresholds on Tuesday as the 
north swell continues to slowly decline.

HIZ001-003-006-007-009-017-018-029-030-035-037-039-040-045-047-
053-054-081500-
/O.CON.PHFO.SU.Y.0021.000000T0000Z-250408T1600Z/
Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana-
Maui Windward West-Maui Leeward West-Kauai North-Kauai East-
Koolau Windward-Molokai Windward-Molokai North-Molokai West-
Maui Central Valley North-Windward Haleakala-Big Island East-
Big Island North-
400 PM HST Mon Apr 7 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

* WHAT...Large breaking waves, 12 to 18 feet along exposed north
  facing shores, and 7 to 12 feet along exposed east and west 
  facing shores.

* WHERE...North and east and west facing shores of Niihau, Kauai,
  Oahu, Molokai, Maui, and the Big Island.

* WHEN...Until 6 AM HST Tuesday.

* IMPACTS...Moderate. Strong breaking waves and strong currents 
  will make swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials. When in doubt, don't
go out.

&&

$$
226 
WHHW40 PHFO 081318
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
318 AM HST Tue Apr 8 2025

...HIGH SURF ADVISORY IS CANCELLED FOR ALL HAWAIIAN ISLANDS...

HIZ001-003-006-007-009-017-018-029-030-035-037-039-040-045-047-
053-054-081430-
/O.CAN.PHFO.SU.Y.0021.000000T0000Z-250408T1600Z/
Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana-
Maui Windward West-Maui Leeward West-Kauai North-Kauai East-
Koolau Windward-Molokai Windward-Molokai North-Molokai West-
Maui Central Valley North-Windward Haleakala-Big Island East-
Big Island North-
318 AM HST Tue Apr 8 2025

...HIGH SURF ADVISORY IS CANCELLED...

The northerly swell continues to decline today with surf heights 
falling just below High Surf Advisory thresholds. Therefore the 
High Surf Advisory is cancelled for all islands.

$$

RCB

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Apr 4, 9:30 AM HST, 5 hours 43 minutes earlier.

Area forecast discussion, Apr 4, 9:30 AM HST, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
930 AM HST Fri Apr 4 2025

.SYNOPSIS...
Breezy trades will focus showers associated with a dissipating
front over Oahu and Kauai into Saturday while dry weather and
light winds prevail elsewhere. Trades then return to the
remainder of the area tonight and continue through next week.

&&

.DISCUSSION...

Regional observations and model analyses this morning reveal a
dissipating cold front stalled in the Kauai Channel beneath a mostly
opaque canopy of high clouds aloft. Strong southwesterlies aloft
ensure high clouds will persist for the balance of the day helping
to tamp down temperatures. However, mixing depths will also be
suppressed, which will likely reduce any gust component to the wind
while also maintaining slightly elevated dewpoints at the surface.
Radar composite shows the focus of showers extending from the Kauai
Channel to Oahu at press time as moderate to breezy trades make
their return to the western end of the state. This band of frontal
moisture will favor enhanced showers over windward and mauka
sections of Oahu and especially Kauai until building trades usher it
west of the state by late Saturday. Elsewhere, breezy trades
gradually return as governing high pressure becomes established near
30N. This in turn favors a return to a typical distribution of
clouds and showers over windward and mauka areas going forward.
Little change then for the remainder of the forecast period as
breezy trades prevail.

&&

.AVIATION...

A dissipating front over the western end of the state has stalled
across the Kauai Channel with breezy northeasterly trade winds
building in its wake. Enhanced clouds and showers over Kauai and
Oahu are expected through the morning as moisture lingers along
the dissipating front. Periods of MVFR conditions are likely
within the heavier showers, with brief periods of IFR possible. As
such, AIRMET Sierra is in effect for mountain obscuration for all of
Kauai and Oahu through the morning.

The eastern half of the state will see moderate to locally breezy
southeasterly winds through the afternoon before easterly trade
winds return tonight. Overall, VFR conditions will prevail across
this end of the state.

AIRMET Tango is in effect for tempo moderate upper level
turbulence and is expected to continue through the morning.

&&

.MARINE...

Trade winds will build today and become locally strong and gusty
during the weekend. A dissipating front stalled just north and
west of Oahu will drift westward over Kauai tonight and Saturday.
Meanwhile, strong high pressure far northwest of the state will
build and creep eastward. As a result, trade winds will gradually
strengthen today, especially around Kauai, where a Small Craft
Advisory (SCA) is in effect. SCA strength winds will develop
across the typically windy waters around the Big Island and Maui
County tonight and will persist through at least Sunday. Trades
will likely ease slightly Monday and Tuesday as the surface high
weakens, but trades are expected to build again by Wednesday.

A north-northwest (330-340 deg) swell will arrive today, followed
by a large north (340-350 deg) swell Saturday and Sunday. Recent
observations from buoy 51001 have shown the new north-northwest
swell at 7 to 8 feet with the energy spread out between periods of
11 to 14 seconds, and surf along north facing shores will build
close to High Surf Advisory levels this afternoon and tonight. A
much larger pulse of long period north swell will rapidly build
late Saturday and peak Saturday night and Sunday. During the peak,
surf along north and exposed east facing shores of most islands
should reach High Surf Warning levels, while most west facing
shores experience advisory level conditions. Moderate to heavy
surges in north facing harbors, mainly at Kahului and Hilo, are
anticipated by Saturday and will persist through the weekend. The
large swell will also produce combined seas in excess of 10 feet
over most waters and will contribute to the need for a SCA. The
north swell will steadily decline on Monday and will fade by the
middle of next week.

Small surf will prevail along south facing shores during the next
couple of days. Small pulses of south swell are possible late
Sunday and Monday and again midweek.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory until 6 AM HST Saturday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel.

&&

DISCUSSION...JVC
AVIATION...Farris
MARINE...Wroe

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:13 PM HSTHigh Surf WarningHFOHawaii, Honolulu, Kauai, Kalawao60 hr

Nearby

High Surf Advisories in Hawaii, 2025Every high surf advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.